Alert archive / California / River Flood Warnings in 2010
River Flood Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this river flood warning at Dec 21, 2010, 12:47 PM PST for San Diego County, California. It took effect at Dec 21, 2010, 9:03 PM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2010, 12:47 PM PST (20:47 UTC)
- In effect from
- Dec 21, 2010, 9:03 PM PST
- Expired
- Dec 23, 2010, 10:40 AM PST
- In force
- 38 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- Minor
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Diego River at Fashion Valley (FSNC1). The gauge peaked at 14.06 ft at Dec 22, 2010, 12:00 PM PST.
- Action stage
- 7.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11023000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 9:30 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Dec 21, 9:30 AM PST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE DEC 21 2010
.SYNOPSIS...MOIST SOUTHWEST FLOW WILL CONTINUE PERIODS OF RAIN AND
HIGHER ELEVATION SNOW TODAY. A STRONG...COLDER TROUGH OF LOW
PRESSURE FROM THE NORTHWEST WILL BRING NUMEROUS SHOWERS...SCATTERED
THUNDERSTORMS...AND STRONG GUSTY WINDS TONIGHT AND WEDNESDAY. FAIR
AND WARMER FOR THURSDAY AND FRIDAY. WEAK UPPER TROUGHS WILL CAUSE
SMALL CHANCES OF MAINLY LIGHT PRECIPITATION AT TIMES SATURDAY NIGHT
THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
.SHORT TERM (REMAINDER OF TODAY-FRIDAY)...WIDESPREAD RAIN TODAY WITH
SNOW ABOVE 6000 FEET. THE 12Z NKX SOUNDING SHOWED A DEEP MOIST LAYER
WITH STRONG SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB
SAN-IPL.
THE PLUME OF SUBTROPICAL MOISTURE FLOWING OUT OF THE SW WILL
CONTINUE TO BRING MAINLY LIGHT TO MODERATE PRECIP TODAY. THIS PLUME
WILL SLOWLY SHIFT SE THROUGH THIS EVENING. SNOW LEVEL NEAR 6000 FT
TODAY.
A COLD UPPER TROUGH WITH AN ASSOCIATED COLD FRONT WILL MOVE THROUGH
LATE TONIGHT AND EARLY WEDNESDAY. THIS WILL BRING NUMEROUS SHOWERS
AND SCATTERED THUNDERSTORMS. THE SHOWERS WILL TAPER OFF BY WEDNESDAY
NIGHT. THIS WILL CAUSE PERIODS OF HEAVY SHOWERS WITH ISOLATED
RAINFALL RATES IN THE ONE TO TWO INCH PER HOUR RANGE.
PREFRONTAL WINDS COULD BE NEAR ADVISORY STRENGTH FOR LATE TONIGHT
THROUGH WEDNESDAY MORNING. SNOW LEVELS MAY RISE SLIGHTLY EARLY THIS
EVENING...BEFORE LOWERING TO 5000 TO 5500 FEET WEDNESDAY. ADVISORY
SNOWFALL AMOUNTS ARE POSSIBLE ABOVE 7000 FEET THROUGH THIS
AFTERNOON. HEAVY SNOWFALL IS POSSIBLE ABOVE 6500 FEET FOR LATE
TONIGHT AND WEDNESDAY.
FAIR AND WARMER FOR THURSDAY AND FRIDAY AS HIGH PRESSURE BEGINS TO
BUILD OVER SOUTHERN CALIFORNIA.
&&
.LONG TERM (SATURDAY-TUESDAY)...CONTINUED DRY INTO SATURDAY. FOR
SATURDAY NIGHT INTO NEXT WEEK...ONSHORE FLOW WILL RETURN WITH MINOR
COOLING. LITTLE MODEL AGREEMENT ON SHORTWAVE DETAILS FOR THE WEEKEND
INTO NEXT WEEK...BUT SHORTWAVES MOSTLY PASSING BY TO THE NORTH COULD
BRING SOME MAINLY LIGHT PRECIPITATION AT TIMES.
&&
.AVIATION...
211630Z...WIDESPREAD IFR/LIFR CONDITIONS IN RAIN AND FOG WILL
CONTINUE THROUGH WEDNESDAY MORNING. HIGHER TERRAIN OBSCURED.
.MARINE...
WEST NORTHWEST SWELL WILL CONTINUE TODAY...THEN DECREASE ON
WEDNESDAY. A SOUTHWEST WIND SWELL IS EXPECTED TODAY THROUGH
WEDNESDAY. WINDS WILL CONTINUE TO BE GUSTY AT TIMES...THEN BECOMING
QUITE STRONG TONIGHT INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH
THE COASTAL WATERS WITH WINDS APPROACHING SMALL CRAFT ADVISORY
CRITERIA.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO
COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS. SEE
LAXFFASGX.
WINTER WEATHER ADVISORY UNTIL 6 PM PST WEDNESDAY ABOVE 6500
FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
COUNTY MOUNTAINS. SEE LAXWSWSGX.
WINTER STORM WARNING FROM 6 PM WEDNESDAY TO 6 PM PST THURSDAY
ABOVE 6500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX.
FLOOD WARNING FOR THE SANTA MARGARITA AND MOJAVE RIVERS. SEE
LAXFLWSGX.
&&
PUBLIC...ATKIN
AVIATION/MARINE...MMHazardous weather outlook, Dec 21, 5:50 AM PST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 550 AM PST TUE DEC 21 2010 CAZ042-043-048-050-055>058-060>062-221400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 550 AM PST TUE DEC 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON. SEE LAXFFASGX. WINTER WEATHER ADVISORY AND WINTER STORM WARNING FOR THE MOUNTAINS. SEE LAXWSWSGX. SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED TORNADOES ARE POSSIBLE LATE TONIGHT. STRONG GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON. SEE LAXFFASGX. WINTER STORM WARNING FOR THE MOUNTAINS THROUGH WEDNESDAY AFTERNOON. SEE LAXWSWSGX. SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED TORNADOES ARE POSSIBLE WEDNESDAY. STRONG GUSTY WINDS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED IN ORANGE AND SAN BERNARDINO COUNTIES. ACTIVATION WILL ALSO BE NEEDED IN SAN DIEGO AND RIVERSIDE COUNTIES TUESDAY AND WEDNESDAY. MARTIN
In the hours before
Local storm report, Dec 21, 9:33 AM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
933 AM PST TUE DEC 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD APPLE VALLEY 34.53N 117.21W
12/21/2010 SAN BERNARDINO CA TRAINED SPOTTER
WIDESPREAD URBAN FLOODING/PONDING. MISC STALLED
VEHICALES. NAVAJO ROAD CLOSED AT OTTAWA DUE TO FLOODING.
0530 AM FLASH FLOOD CORONADO 32.69N 117.18W
12/21/2010 SAN DIEGO CA TRAINED SPOTTER
STREET FLOODING IN CORONADO. BOTH NORTHBOUND LANES ON
ORANGE AVE BLVD.WITH 3 TO 4 INCHES OF WATER. 6 TO 7
INCHES OF WATER ON 1ST STREET NEAR FERRY LANDING
0850 AM FLASH FLOOD 2 NE RANCHO SANTA MARGA 33.66N 117.58W
12/21/2010 ORANGE CA TRAINED SPOTTER
FLOODING IN TRABUCO CREEK WITH 5 RESCUES REPORTED IN
TRABUCO CANYON. NO INJURIES REPORTED AT THIS TIME.
&&
PURPURAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:56 PM PST | Areal Flood Advisory | SGX | Riverside | 35 hr |
| Dec 20, 8:19 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 20, 8:54 PM PST | Areal Flood Advisory | SGX | San Diego | 6 hr |
| Dec 20, 10:33 PM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 4 hr |
| Dec 21, 2:55 AM PST | River Flood Warning | SGX | San Bernardino | 65 hr |
| Dec 21, 4:18 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 38 hr |
| Dec 21, 4:18 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 14 hr |
| Dec 21, 6:38 AM PST | River Flood Warning | SGX | San Diego | 3 hr |
| Dec 21, 6:38 AM PST | River Flood Warning | SGX | San Diego | 15 hr |
| Dec 21, 8:05 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 12 hr |
| Dec 21, 12:56 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
| Dec 21, 1:46 PM PST | Small Craft Advisory | SGX | 28 hr |
Nearby
River Flood Warnings in California, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.